Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 14, 2001, 8:42 PM CST for Assumption Parish, Iberville Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 14, 2001, 8:42 PM CST (02:42 UTC)
- Expired
- Mar 14, 2001, 9:15 PM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Assumption Parish, LA, Iberville Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 150244
SVRNEW
LAC007-047-150315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
842 PM CST WED MAR 14 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NAPOLEONVILLE
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 915 PM CST
* AT 838 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES WEST OF BAYOU SORREL
TO 25 MILES SOUTHWEST OF FRANKLIN...MOVING EAST AT 50 MPH.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS LIKELY...STAY INDOORS
AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
FORM WITH LITTLE OR NO ADVANCED WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2977 9108 2992 9097 3007 9097 3007 9111
3032 9103 3024 9147 3012 9147 3012 9138
3007 9136 3007 9127 3004 9122 2999 9126
2986 9118 2981 9108What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:40 PM CST, 6 hours 2 minutes earlier.
Area forecast discussion, Mar 14, 2:40 PM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 PM CST WED MAR 14 2001
...MODERATE SEVERE WEATHER THREAT IS STILL A GO...
ADMINISTRATIVE DETAILS...WILL BE GOING WITH A FLOOD WATCH FOR ALL
AREAS EAST OF I-55 FROM MCCOMB TO MORGAN CITY...A WIND ADVISORY WILL
BE HOISTED AT 4 PM FOR SE LA AND COASTAL MS TONIGHT. SATELLITE RSOP
HAS BEEN REQUESTED. 18Z UPPER AIR RELEASE WAS GOOD AND ALL RADAR
PARAMETERS SET FOR THIS EVENING.
SHORT TERM...WARM FRONT JUST OFFSHORE WITH SLIGHTLY ELEVATED
CONVECTION MOVING ONSHORE AT 40 KT. UPPER LOW OVER SAN ANTONIO TX
AREA WITH DIVERGENT SIGNATURE SHOWING IN VISIBLE LOOP. STILL
MAINTAINING SEVERE THREAT TIMING FROM 3 PM THROUGH MIDNIGHT FOR MOST
AREAS. REFER TO LATEST HAZARDOUS WEATHER OUTLOOK...NEWSPSNEW...FOR
THE SEVERE WEATHER DISCUSSION.
LONG TERM...MODELS ARE QUITE SIMILAR IN SOLUTIONS. WILL BE GOING
CLOSE TO AVN GUIDANCE NUMBERS AND MAN-MACHINE PROGS FOR TEMPS AND
POPS. WILL MAINTAIN ISOLATED POPS IN SE PART OF CWA FOR THU AS UPPER
TROUGH SWINGS THROUGH WHICH MAY SET OFF ISOLATED SHOWERS.
THANKS JAN FOR COORD OF FLOOD WATCH AND WIND ADVISORY.
MCB 053/075/047/063 +000 BTR 055/076/050/065 +000
MSY 060/076/053/065 +100 GPT 060/074/050/065 +100
.NEW...SML CRAFT ADVISORY KPQL TO K7R2 INCLUDING LAKES PONTCHARTRAIN
AND MAUREPAS.
LA...FLOOD WATCH LAZ038>040-058>070 TONIGHT
WIND ADVISORY LAZ034>040-046>050-056>070 TONIGHT
MS...FLOOD WATCH MSZ070-071-077-080>082 TONIGHT
WIND ADVISORY MSZ077-080>082 TONIGHT
24The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:14 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 31 min |
| Mar 14, 10:41 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 64 min |
| Mar 14, 11:02 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.